Discussions By Condition: Breast Conditions

Breast Issue

Posted In: Breast Conditions 4 Replies
  • Posted By: Jess, eh?
  • February 13, 2011
  • 05:24 AM

I noticed discharge from my left breast back in October 2010, and I went to Planned Parenthood to have it checked out, they ran a blood test for Prolactin and it came back abnormal.

My Prolactin levels were 2 times the high level for non-pregnant females. They also tested me for pregnancy and it was negative.

After those results they refered me to an endocrinologist for an MRI to check for a pituitary tumor.

So I went to my doctor back in Canada, and they wouldn't take my results from the states, and ran my Prolactin levels again, and a blood pregnancy test.

The 2nd time, my levels came back in normal range, and negative for pregnancy. Since the results were fine they wouldn't preform an MRI.

They said it might be a side effect of my birth control. I've been on birth control since 2006, and I've been on my current birth control -NuvaRing since June 2009.

I'm still having discharge, so I'm not quite sure what's up? If I should get my blood rechecked for prolactin, or what?

I'm concerned about a pituitary tumor because I'm always tired, sleeping 9-12 hours everyday, and I'm still tired. I've been having trouble losing weight, I'm going to the gym 1 hour 3/4 times a week, and watching my diet, with little to no results.

Any suggestions would be great! Thanks!

Reply Flag this Discussion

4 Replies:

  • What medications are you on (including all over the counter, prescribed or herbal meds)?You said you are having breast discharge. Describe it please. Colour, consistency. Is this constant discharge? Are you experiencing any other symptoms?
    blueempress 28 Replies
    • February 27, 2011
    • 05:31 AM
    • 0
    Flag this Response
  • What medications are you on (including all over the counter, prescribed or herbal meds)?You said you are having breast discharge. Describe it please. Colour, consistency. Is this constant discharge? Are you experiencing any other symptoms? I'm on the Nuva Ring(since june 2009), I just started taking Loratadine(allergy) a week or so ago, and I take a B-12 supplement, on and off(when I remember :-\ lol) The discharge is clear and yellowish, and it will come out of different spots on the nipple, and from one spot it'll be clear, and another spot with be yellowish. The discharge looks like liquid, but it's kind of sticky. And it only come out of the left breast. The discharge only comes out when you squeeze it. But no other symptoms that relate to this. Thanks for the reply.
    Jess, eh? 6 Replies
    • February 27, 2011
    • 07:43 PM
    • 0
    Flag this Response
  • I find it bizarre that your symptoms of breast secretions are only unilateral. Other than the Nuvaring, none of your medications could cause this problem. If you had a prolactinoma, I think your second test would have been positive too. Do you have any thoughts of just discontinuing the Nuvaring use and going back to an oral contraceptive (I am assuming that you never had breast secretions before using the Nuvaring)? I also assume that you have had a pregnancy test done. You are also complaining of fatigue and taking a B12 supplement - have you had a blood test that demonstrated a low B12 level? If it is low B12 and your levels have not returned to normal levels, ask your doctor to give you a B12 injection instead (you can also learn to give them to yourself). Has your physician also tested your TSH levels, checked your ferritin levels, and done a complete blood cell count? Also ask to have your Prolactin levels taken again.
    blueempress 28 Replies
    • February 28, 2011
    • 03:46 AM
    • 0
    Flag this Response
  • I find it bizarre that your symptoms of breast secretions are only unilateral. Other than the Nuvaring, none of your medications could cause this problem. If you had a prolactinoma, I think your second test would have been positive too. Do you have any thoughts of just discontinuing the Nuvaring use and going back to an oral contraceptive (I am assuming that you never had breast secretions before using the Nuvaring)? I also assume that you have had a pregnancy test done. You are also complaining of fatigue and taking a B12 supplement - have you had a blood test that demonstrated a low B12 level? If it is low B12 and your levels have not returned to normal levels, ask your doctor to give you a B12 injection instead (you can also learn to give them to yourself). Has your physician also tested your TSH levels, checked your ferritin levels, and done a complete blood cell count? Also ask to have your Prolactin levels taken again. I just really want to know if it can be something else or is it just the NuvaRing, because it is is the ring causing it, I'm still going to continue using it. I just want to make sure it's not something else. I had blood work done, and my b-12 was a little outside of the range on the low end, so my doctor prescribed b-12. I did have all my blood work checked, and it came back fine, but my new doctor is going to be checking it this month to make sure it's all still fine. But they suspect my thyroid may be off, because I'm so tired, and my mom has a really low thyroid, so they're thinking I might have the same.
    Jess, eh? 6 Replies
    • February 28, 2011
    • 08:08 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.